Self-similar correlations in a barrier billiard

J. R. Chapman, Andrew Osbaldestin

Research output: Contribution to journalArticlepeer-review

126 Downloads (Pure)

Abstract

We give a renormalization analysis of the self-similarity of autocorrelation functions in symmetric barrier billiards for golden mean trajectories. For the special case of a half-barrier we present a rigorous calculation of the asymptotic height of the main peaks in the autocorrelation function. Fundamental to this work is a detailed analysis of a functional recurrence equation which has previously been used in the analysis of fluctuations in the Harper equation and of correlations in strange non-chaotic attractors and in quantum two-level systems.
Original languageEnglish
Pages (from-to)71-91
Number of pages21
JournalPhysica D: Nonlinear Phenomena
Volume180
Issue number1-2
DOIs
Publication statusPublished - Jun 2003

Fingerprint

Dive into the research topics of 'Self-similar correlations in a barrier billiard'. Together they form a unique fingerprint.

Cite this